Alert archive / Texas / High Wind Watches in 2018
High Wind Watch 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Oct 13, 2018, 3:49 PM CDT. It took effect at Oct 14, 2018, 10:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 13, 2018, 3:49 PM CDT (20:49 UTC)
- In effect from
- Oct 14, 2018, 10:00 PM CDT
- Expired
- Oct 14, 2018, 4:27 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
886 WWUS74 KMAF 132049 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 349 PM CDT Sat Oct 13 2018 ...FIRST FREEZE OF THE SEASON POSSIBLE SUNDAY NIGHT ACROSS PARTS OF LEA COUNTY AND THE GUADALUPE MOUNTAINS... ...HIGH WINDS EXPECTED THROUGH GUADALUPE PASS SUNDAY EVENING INTO MONDAY... .A strong cold front will move through the area Sunday evening bringing high winds and the coldest temperatures of the season so far. Strong gap winds will develop through Guadalupe Pass late Sunday and continue into much of Monday. Very cold air will also spill in behind the front with the first light freeze of the season possible across central and northern Lea County and the Guadalupe Mountains Sunday night. TXZ258-141100- /O.NEW.KMAF.HW.A.0020.181015T0300Z-181015T1800Z/ /O.NEW.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 249 PM MDT Sat Oct 13 2018 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WINDS...Northeast 35 to 55 mph with higher gusts. * TEMPERATURE...29 to 32 degrees Sunday night. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel until the winds subside. Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ NMZ027-029-033-141100- /O.NEW.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/ Guadalupe Mountains of Eddy County-Northern Lea County- Central Lea County- Including the cities of Queen, Tatum, Hobbs, and Lovington 249 PM MDT Sat Oct 13 2018 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * TEMPERATURE...29 to 32 degrees Sunday night. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
1 follow-up statement
736 WWUS74 KMAF 140927 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 427 AM CDT Sun Oct 14 2018 ...FIRST FREEZE OF THE SEASON POSSIBLE TONIGHT ACROSS NORTHERN PARTS OF LEA COUNTY NEW MEXICO AND THE GUADALUPE MOUNTAINS... ...HIGH WINDS EXPECTED THROUGH GUADALUPE PASS TONIGHT INTO MONDAY... .A strong cold front will move through the area later today and tonight bringing high winds and the coldest temperatures of the season so far. Strong gap winds will develop through Guadalupe Pass tonight and continue into Monday. Very cold air will also spill in behind the front with the first light freeze of the season possible across central and northern Lea County and the Guadalupe Mountains tonight. TXZ258-142000- /O.UPG.KMAF.HW.A.0020.181015T0300Z-181015T1800Z/ /O.NEW.KMAF.HW.W.0025.181015T0300Z-181016T0000Z/ /O.CON.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 327 AM MDT Sun Oct 14 2018 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * TIMING...Tonight and Monday. * Winds...Northeast 35 to 55 mph with higher gusts. * TEMPERATURE...29 to 32 degrees tonight. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ NMZ027-029-033-142000- /O.CON.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/ Guadalupe Mountains of Eddy County-Northern Lea County- Central Lea County- Including the cities of Queen, Tatum, Hobbs, and Lovington 327 AM MDT Sun Oct 14 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 13, 3:34 PM CDT, 15 minutes earlier.
Area forecast discussion, Oct 13, 3:34 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
334 PM CDT Sat Oct 13 2018
.DISCUSSION...
...Turning much colder Sunday...
The remnants of Tropical Cyclone Sergio brought quite a bit of
severe weather and flooding overnight. We have dried currently
behind this system, but a stalled cold front is bringing variable
temperatures to the area. The front is sitting across the central
Permian Basin with cloudy conditions north of the boundary and
temperatures in the 60's. South of the front, skies have cleared
and temperatures have warmed into the 70's and 80's.
There is about 24 hours left to enjoy the warmer weather before an
early season, strong cold front arrives. An upper trough will
continue to dig across the Rockies through the weekend and phase
with a southern stream storm system near Arizona. Very cold air
associated with the northern trough is currently entering Nebraska
with temperatures only in the 30's this afternoon. This airmass will
sweep across the Plains overnight arriving in our area late Sunday.
As the upper troughs phase and dig to our west, height falls will
act to slow the front Sunday. Models have struggled with timing of
the front, but are now converging on a solution with the front
moving through the Permian Basin around sunset. Much if not all of
the area will see warm temperatures ahead of the front so have
increased highs even more. Once the front does arrive, temperatures
will quickly fall into the 30's and 40's with gusty northerly winds
developing! The latest guidance is indicating a short period of
advisory level winds behind the front possible across the Permian
Basin. Strong winds are likely through Guadalupe Pass and a High
Wind Watch has been issued. Showers and storms will be possible
along and behind the front mainly across the eastern Permian
Basin overnight Sunday.
Strong CAA will continue Sunday night with temperatures expected to
fall to near record lows (even with cloudy skies)! Please see the
records below. The coldest temperatures will reside across northern
Lea county and higher elevations of the Guadalupe and Davis
Mountains. A few of these locations could see their first freeze of
the season. Have issued a Freeze Watch for the above areas for now
and will monitor for possible expansion. Stagnant southwesterly flow
aloft and Gulf moisture overriding the front will allow for periods
of precipitation across the area early next week. It is possible
that freezing drizzle/light sleet may mix in with the rain mainly
over northern Lea county Monday morning. No accumulations are
expected at this time, but the situation will continue to be
monitored. Clouds and continued CAA will keep temperatures nearly 40
degrees below average Monday afternoon, likely breaking a record
cold high! Tuesday looks to be just as cold and wet.
The upper trough will stay parked to our west much of next week
as it becomes cut off from the upper flow. Overall, this spells a
chilly week with periods of showers across the area.
Midland Intl Records...
Record Low Forecast
October 14 39 (1969) 42
October 15 36 (1966) 37
October 16 34 (2001) 36
Record Cold High Forecast
October 15 56 (1941) 44
October 16 47 (1970) 47
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 61 80 37 44 / 0 30 70 50
Carlsbad 56 78 40 44 / 0 0 30 30
Dryden 66 86 45 50 / 0 20 80 60
Fort Stockton 59 82 40 44 / 0 10 60 50
Guadalupe Pass 53 73 31 41 / 0 0 20 30
Hobbs 56 76 33 42 / 0 10 30 30
Marfa 50 81 39 46 / 0 0 40 40
Midland Intl Airport 61 81 37 44 / 0 20 60 40
Odessa 61 81 37 44 / 0 10 60 40
Wink 59 82 41 46 / 0 0 40 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Watch from late Sunday night through Monday morning for
Central Lea County-Guadalupe Mountains of Eddy County-
Northern Lea County.
TX...Freeze Watch from late Sunday night through Monday morning for
Guadalupe Mountains.
High Wind Watch from Sunday evening through Monday morning for
Guadalupe Mountains.
&&
44/29Hazardous weather outlook, Oct 13, 2:46 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 246 PM CDT Sat Oct 13 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 246 PM CDT Sat Oct 13 2018 /146 PM MDT Sat Oct 13 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong gap winds will be possible through Guadalupe Pass Sunday night and Monday morning. A High Wind Watch is in effect. A light freeze will be possible Sunday night and Monday morning, mainly in central and northern Lea County and the Guadalupe Mountains. A Freeze Watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland 44
In the hours before
Local storm report, Oct 13, 10:18 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1018 AM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD MIDLAND 32.00N 102.08W
10/13/2018 MIDLAND TX DEPT OF HIGHWAYS
FM 307 IS CLOSED AT I-20 IN MIDLAND
&&
SCOTT.KLEEBAUERLocal storm report, Oct 13, 10:32 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1032 AM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 2 ESE MIDLAND 31.99N 102.05W
10/13/2018 Midland TX SOCIAL MEDIA
FLOODING AROUND HWY 158 NEAR I-20
&&
SCOTT.KLEEBAUERLocal storm report, Oct 13, 3:02 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
302 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG GREENWOOD 32.03N 101.90W
10/13/2018 MIDLAND TX NWS EMPLOYEE
DOWNED POWER LINES AT SCR 1083 AND FM 307. SCATTERED SIGN
DAMAGED AND COLLAPSED CARPORT IN TOWN.
&&
MATT.SALERNOThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 56 min |
| Oct 12, 7:36 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 41 min |
| Oct 12, 8:09 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| Oct 12, 8:33 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| Oct 12, 8:46 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Oct 12, 8:55 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 65 min |
| Oct 12, 9:05 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 70 min |
| Oct 12, 9:20 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 70 min |
| Oct 12, 9:23 PM CDT | Special Weather Statement | MAF | 37 min | |
| Oct 12, 9:30 PM CDT | Areal Flood Advisory | MAF | Pecos | 2 hr |
| Oct 12, 9:40 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Oct 12, 9:51 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 54 min |
| Oct 12, 9:58 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 62 min |
| Oct 12, 10:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| Oct 12, 10:45 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| Oct 12, 10:53 PM CDT | Special Weather Statement | MAF | Pecos | 67 min |
| Oct 12, 10:55 PM CDT | Areal Flood Advisory | MAF | Pecos | 2 hr |
| Oct 12, 10:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 64 min |
| Oct 12, 11:11 PM CDT | Special Weather Statement | MAF | Pecos | 34 min |
| Oct 12, 11:41 PM CDT | Areal Flood Advisory | MAF | Terrell | 2 hr |
| Oct 12, 11:42 PM CDT | Special Weather Statement | MAF | Pecos | 33 min |
| Oct 12, 11:56 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 94 min |
| Oct 13, 12:03 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| Oct 13, 12:43 AM CDT | Special Weather Statement | MAF | Reeves | 32 min |
| Oct 13, 1:10 AM CDT | Special Weather Statement | MAF | Pecos | 20 min |
| Oct 13, 1:17 AM CDT | Areal Flood Advisory | MAF | Crane, Ector, Loving, Pecos, Reeves, Ward and 1 more | 118 min |
| Oct 13, 1:23 AM CDT | Special Weather Statement | MAF | Pecos | 37 min |
| Oct 13, 1:27 AM CDT | Flash Flood Warning | MAF | Howard | 5 hr |
| Oct 13, 1:30 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| Oct 13, 2:02 AM CDT | Special Weather Statement | MAF | Pecos | 13 min |
| Oct 13, 2:26 AM CDT | Areal Flood Advisory | MAF | Andrews, Crane, Ector, Midland, Pecos, Upton and 2 more | 3 hr |
| Oct 13, 2:26 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 64 min |
| Oct 13, 2:34 AM CDT | Special Weather Statement | MAF | Ector | 26 min |
| Oct 13, 2:58 AM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Oct 13, 3:12 AM CDT | Special Weather Statement | MAF | Pecos | 18 min |
| Oct 13, 3:36 AM CDT | Special Weather Statement | MAF | Pecos | 24 min |
| Oct 13, 3:40 AM CDT | Special Weather Statement | MAF | Upton | 35 min |
| Oct 13, 3:41 AM CDT | Special Weather Statement | MAF | Upton | 34 min |
| Oct 13, 3:45 AM CDT | Flash Flood Warning | MAF | Andrews, Martin, Midland | 3 hr |
| Oct 13, 4:05 AM CDT | Areal Flood Advisory | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 3 hr |
| Oct 13, 4:08 AM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Reagan, Upton | 3 hr |
| Oct 13, 4:18 AM CDT | Special Weather Statement | MAF | Upton | 27 min |
| Oct 13, 4:19 AM CDT | Special Weather Statement | MAF | Upton | 26 min |
| Oct 13, 4:21 AM CDT | Special Weather Statement | MAF | Upton | 24 min |
| Oct 13, 4:37 AM CDT | Flash Flood Warning | MAF | Glasscock, Reagan | 3 hr |
| Oct 13, 4:46 AM CDT | Special Weather Statement | MAF | Reagan, Upton | 44 min |
| Oct 13, 5:02 AM CDT | Special Weather Statement | MAF | Reagan | 28 min |
| Oct 13, 5:27 AM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Oct 13, 3:49 PM CDT | Freeze Watch | MAF | 24 hr |
Nearby
High Wind Watches in Texas, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.